MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: area representative.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a zenith flex with spiral-z technology aaa endovascular graft iliac leg appeared to be 7mm short during a fenestrated aaa repair procedure.The length of the common iliac artery was measured with a pigtail.X-ray imaging revealed that the length of the graft was "coming up too short" intraoperatively by 7mm.The device was removed and a longer device was implanted successfully to complete the procedure.Following surgery, the graft was measured outside of the patient at 105mm.It was also reported that the physician was not confident that the graft would make up the difference in length.No adverse effects to the patient have been reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation.On 09dec2020, cook became aware of an incident where the stent graft inside of a zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn:zsle-11-90-zt, lot: 13521872) appeared to be short.The issue was reported by a physician at (b)(6).A longer device was used to complete the procedure.A review of documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi), quality control, and specifications, as well as a visual inspection of the returned device, was conducted during the investigation.One used zsle graft without the delivery system was returned to cook for evaluation.Upon visual inspection, biomatter was noted throughout the graft material.No graft damage was observed.The overall graft length measured at 110 mm.The graft length observed within the sheath could not be determined; however, overall graft length following deployment measured within manufacturing tolerance.At this time, cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (13521872) and the related graft subassembly lot revealed no recorded non-conformances relevant to the reported failure mode.A database search did not identify any other events associated with the reported device lot.It should be noted that zsle devices are distributed via one-device lots.As there are adequate inspection activities in place, objective evidence that the dhr was fully executed, no related non-conformances, and no other lot-related complaints received from the field, cook has concluded that there is no evidence that non-conforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, t_zaaasz_rev4, provided with the device states the following in consideration of the reported failure mode: 2 indications for use."the zenith spiral-z aaa iliac leg with the z-trak introduction system is indicated for use with the zenith aaa endovascular graft family of products.During either a primary or a secondary procedure in patients who have adequate iliac/femoral access compatible with the required introductions systems.The graft is used in combination with these products for the endovascular treatment of abdominal aortic and aorto-iliac aneurysms." 4 warnings and precautions."patients experiencing reduced blood flow through the graft limb and/ or leaks may be required to undergo secondary intervention or surgical procedures.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.Follow-up imaging should be carefully reviewed for narrowing within the graft leg.Patients with a graft leg lumen of less than approximately 5 mm id may be at increased risk of a thromboembolic event (e.G., graft limb occlusion).Reintervention (e.G., noncompliant ballooning or stenting in these regions) should be considered to help assure maintained graft patency and to reduce the risk of a thromboembolic event.Strict adherence to the zenith spiral-z aaa iliac leg ifu sizing guide is strongly recommended when selecting the appropriate device size (table 10.5.1).Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression.Appropriate procedural imaging is required to successfully position the zenith spiral-z aaa iliac leg and assure accurate apposition to the vessel wall.Do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith spiral-z aaa iliac leg graft.To avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all components of the system together (from outer sheath to inner cannula)." 5 potential adverse events: "adverse events that may occur and/or require intervention include, but are not limited to : claudication (e.G., buttock, lower limb).Endoprosthesis: improper component placement; incomplete component deployment; component migration; component separation from another graft component; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; and corrosion.Graft or native vessel occlusion".10 directions for use."11.1.4 contralateral iliac leg placement and deployment.4.Confirm position of the distal end of the iliac leg graft.Reposition the iliac leg graft if necessary to ensure internal iliac artery patency, a minimum overlap of one stent, and a maximum overlap of 30mm within the main body endovascular graft.5.To deploy, hold the iliac leg graft in position with the gripper on the gray positioner while withdrawing the sheath.Ensure overlap is maintained.6.Stop withdrawing the sheath as soon as the distal end of the iliac leg graft is released.7.Under fluoroscopy and after verification of iliac leg graft position, loosen pin vise and retract inner cannula to dock tapered dilator to gray positioner.Tighten pin vise.Maintain sheath position while withdrawing gray positioner with secured inner cannula.11.1.5 ipsilateral iliac leg placement and deployment.3.Confirm position of the distal end of the iliac leg graft.Reposition the iliac leg graft if necessary to ensure internal iliac patency.4.To deploy, stabilize the iliac leg graft in position with the gray positioner while withdrawing the iliac leg sheath.If necessary, withdraw the main body sheath.5.Under fluoroscopy and after verification of iliac leg graft position, loosen pin vise, retract inner cannula to dock tapered dilator to gray positioner.Tighten pin vise.Maintain body sheath position while withdrawing the iliac leg sheath and gray positioner with secured inner cannula." the ifu also instructs to "confirm position of the distal end of the iliac leg graft" for both contralateral and ipsilateral graft placement.This provides detectability of the failure mode when verifying the distal position of the graft prior to deployment.Based on the information provided, inspection of the returned device, and the results of the investigation, cook was unable to detect an issue with the device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11109538
Report Number1820334-2021-00006
Device Sequence Number14354640
Product Code MIH
UDI-Device Identifier10827002552279
UDI-Public(01)10827002552279(17)231109(10)13521872
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2023
Device Model NumberN/A
Device Catalogue NumberZSLE-11-90-ZT
Device Lot Number13521872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN IPSE LIMB; UNKNOWN MAIN BODY DEVICE; UNKNOWN ZFEN PROXIMAL DEVICE
Patient Age76 YR